Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 173, NWS Sioux Falls, SD

September 9, 20154 counties in Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 9, 2015, 5:48 PM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2015, 5:48 PM CDT (22:48 UTC)
Expired
Sep 9, 2015, 6:30 PM CDT
In force
42 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 81 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 5:55 PM CDTHAIL 0.883 Sse George, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS53 KFSD 092248
SVRFSD
IAC119-141-143-167-092330-
/O.NEW.KFSD.SV.W.0173.150909T2248Z-150909T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
548 PM CDT WED SEP 9 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LYON COUNTY IN NORTHWESTERN IOWA...
  NORTHEASTERN SIOUX COUNTY IN NORTHWESTERN IOWA...
  SOUTHERN OSCEOLA COUNTY IN NORTHWESTERN IOWA...
  NORTHERN O'BRIEN COUNTY IN NORTHWESTERN IOWA...

* UNTIL 630 PM CDT

* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGE...OR
  10 MILES NORTHWEST OF SHELDON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SHELDON AND ASHTON AROUND 600 PM CDT.
  SANBORN AND MELVIN AROUND 615 PM CDT.
  HARTLEY AROUND 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4327 9610 4341 9603 4334 9540 4309 9549
TIME...MOT...LOC 2248Z 286DEG 37KT 4329 9599 

HAIL...1.25IN
WIND...60MPH
 
$$

JM
2 follow-up statements
640 
WWUS53 KFSD 092314
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 PM CDT WED SEP 9 2015

IAC119-167-092322-
/O.CAN.KFSD.SV.W.0173.000000T0000Z-150909T2330Z/
LYON IA-SIOUX IA-
614 PM CDT WED SEP 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON AND
NORTHEASTERN SIOUX COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4309 9549 4319 9583 4320 9586 4335 9586
      4337 9566 4334 9540
TIME...MOT...LOC 2312Z 298DEG 17KT 4321 9570 

$$

IAC141-143-092330-
/O.CON.KFSD.SV.W.0173.000000T0000Z-150909T2330Z/
OSCEOLA IA-O'BRIEN IA-
614 PM CDT WED SEP 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN OSCEOLA AND NORTHERN O'BRIEN COUNTIES...

AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANBORN...OR 
7 MILES EAST OF SHELDON...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  SANBORN AROUND 620 PM CDT.
  HARTLEY AROUND 630 PM CDT.

THE THREAT FOR DAMAGING WINDS LOOKS TO BE INCREASING WITH THIS STORM 
AS IT MOVES TOWARD SANBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4309 9549 4319 9583 4320 9586 4335 9586
      4337 9566 4334 9540
TIME...MOT...LOC 2312Z 298DEG 17KT 4321 9570 

HAIL...1.00IN
WIND...60MPH
 
$$

CHAPMAN
509 
WWUS53 KFSD 092329
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 PM CDT WED SEP 9 2015

IAC141-143-092338-
/O.EXP.KFSD.SV.W.0173.000000T0000Z-150909T2330Z/
OSCEOLA IA-O'BRIEN IA-
629 PM CDT WED SEP 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA AND NORTHERN
O'BRIEN COUNTIES WILL EXPIRE AT 630 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4309 9549 4319 9583 4320 9586 4335 9586
      4337 9566 4334 9540
TIME...MOT...LOC 2326Z 286DEG 37KT 4321 9570 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 5:17 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 9, 5:17 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT WED SEP 9 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 516 PM CDT WED SEP 9 2015

WEAK BOUNDARY MOVING THROUGH THE AREA THIS AFTERNOON WHICH WILL
LIKELY SPARK SCATTERED THUNDERSTORMS ALONG THE MISSOURI RIVER INTO
NORTHWEST IOWA. INSTABILITY AND DECENT SPEED SHEAR ALOFT STILL
SUPPORT LOW END SEVERE WEATHER THREAT...BUT EXPECTING IT TO REMAIN
MAINLY AN ISOLATED PULSE STORM ENVIRONMENT. THIS BOUNDARY WILL BE A
BIT SLOW TO MOVE THROUGH THE CWA THIS EVENING UNTIL THE UPPER LEVEL
WAVE MOVES THROUGH DURING THE OVERNIGHT HOURS AND GIVES IT A LITTLE
KICK. WITH THIS IN MIND WILL HAVE HIGHEST POPS FROM ABOUT 22Z
THROUGH 3Z IN THE SOUTHERN CWA...BUT KEEP SOME LOWER POPS THROUGH
THE NIGHT INTO THURSDAY MORNING. SOME OF THE MODELS HINTING AT
SPOTTY SHOWERS IN THE NORTHERN CWA LATE TONIGHT AS THE UPPER LEVEL
WAVE MOVES THROUGH BUT WILL BANK ON THIS BEING SPRINKLES OR VERY
LIGHT RAIN AT BEST FOR NOW. LOWS TONIGHT WILL BE MILD WITH READINGS
IN THE LOWER TO MID 50S WHILE HIGHS ON THURSDAY WILL BE
COOL...RANGING FROM THE UPPER 60S IN SOUTHWEST MINNESOTA TO THE
LOWER TO MID 70S ALONG THE MISSOURI RIVER. ONE THING TO WATCH
TOMORROW WILL BE THE POTENTIAL FOR A FEW LIGHT SHOWERS ALONG THE
MISSOURI RIVER...BUT FOR NOW CHANCES TOO LOW TO MENTION. THERE DOES
APPEAR TO BE PLENTY OF CLOUD COVER TOMORROW.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 516 PM CDT WED SEP 9 2015

SOME QUIET AND EARLY FALL LIKE WEATHER WILL DOMINATE THE INITIAL
PORTION OF THE LONGER TERM PORTION OF THE FORECAST.  WAVE DIGGING
INTO THE NORTHERN GREAT LAKES WILL AMPLIFY THE NORTHERLY FLOW INTO
THE REGION. INITIAL MID CLOUDS ACROSS THE WESTERN AND SOUTHERN CWA
WILL SLIP TO THE SOUTHEAST...WITH THICKER AND MORE PERSISTENT AREA
TOWARD SOUTH CENTRAL SOUTH DAKOTA IN FRONTOGENETIC AREA...BUT EXPECT
THAT ANY LIGHT PRECIPITATION DURING THE EVENING WILL REMAIN TO THE
WEST AND SOUTH. AFTER TREND TO CLEARING...LIKELY THAT SOME DEGREE OF
STRATOCUMULUS WILL PUSH THROUGH THE SW MN AND INTO NW IA CWA LATER
ON THURSDAY NIGHT AND EARLY FRIDAY MORNING AS LOW LEVEL TRAJECTORY
SWINGS TOWARD MORE NORTH TO NORTH NORTHEAST. CLOUDS SHOULD TAKE AN
UPTAKE OVER AREAS NEAR/EAST OF I29 THROUGH THE MORNING...THEN START
TO MIX OUT SOMEWHAT ON FRIDAY. A VERY COOL DAY...WITH HIGHS MAINLY
LOWER TO MID 60S. RIDGE OF HIGH PRESSURE SETTLES ACROSS THE AREA ON
FRIDAY NIGHT AND EARLY SATURDAY...AND ENTIRELY POSSIBLE THAT TEMPS
COULD BE A BIT COOLER THAN FORECAST ON SATURDAY MORNING. WOULD NOT
TAKE MUCH FOR READINGS TO SUPPORT AT LEAST SOME PATCHY FROST THROUGH
LOW LYING AREAS. SOMETHING TO KEEP AN EYE ON FOR THE NEXT COUPLE OF
DAYS.

AS RIDGE SHIFTS EASTWARD...SOUTHERLY FLOW WILL INCREASE SATURDAY
INTO SUNDAY. THIS SHOULD ALLOW TEMPS TO WARM GRADUALLY...BUT ALSO
SEE A GRADUAL INCREASE IN DEW POINT READINGS...BUT NOWHERE NEAR
WHERE WE WERE THROUGH THE RECENT STRETCH. BY SUNDAY...AHEAD OF A
BOUNDARY PUSHING INTO THE WESTERN PLAINS LATE DAY...SHOULD SEE A
HEALTHY DOSE OF 80S RETURN TO THE WESTERN CWA...WITH MID TO UPPER
70S EAST.

TROUGH MOVES ACROSS THE BUILDING RIDGE AND FLATTENS OUT ON
MONDAY...DRIVING COLD FRONT SOUTHWARD. PRETTY WARM ALOFT AND DO NOT
EXPECT CONVECTION ALONG THE BOUNDARY AS IT MOVES THROUGH...AND
STALLS SOMEWHERE MONDAY NIGHT AND BEGINS TO MOVE NORTH AS LOW
PRESSURE DEVELOPS IN THE WESTERN PLAINS ON TUE. LARGER SCALE TROUGH
DIGS BACK INTO THE WEST EARLY NEXT WEEK...AND IS PROGGED TO EJECT
ACROSS NORTHERN PLAINS MIDWEEK. WILL FINALLY SEE AT LEAST A BETTER
CHANCE FOR A THUNDERSTORM BY TUESDAY NIGHT AND WEDNESDAY AS TAIL END
OF DYNAMIC LIFT FROM SYSTEM DRAPES THROUGH ALONG WITH PASSAGE OF
NEXT COLD FRONTAL BOUNDARY...AS SOON AS WARMER PLUME OF TEMPS ALOFT
CAN BE BROKEN DOWN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1230 PM CDT WED SEP 9 2015

VFR THROUGH THE PERIOD. MAIN CONCERN WILL BE THUNDERSTORM
POTENTIAL OVER THE NEXT 12 HOURS OR SO. LOOKS LIKE ANY
THUNDERSTORM ACTIVITY THROUGH ABOUT 23Z WILL BE SPARSE...WITH AN
INCREASING THREAT ALONG AND SOUTH OF THE MISSOUR RIVER INTO
NEBRASKA. THE BEST CHANCE AT KSUX APPEARS TO BE FROM ABOUT 0Z
THROUGH 3Z BUT WITH ONLY MARGINAL INSTABILITY AND UPPER LEVEL
FORCING TIMING IS PRETTY TOUGH.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...CHAPMAN
AVIATION...08
Hazardous weather outlook, Sep 9, 12:40 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 PM CDT WED SEP 9 2015

IAZ020-021-031-NEZ013-014-SDZ069>071-101745-
PLYMOUTH-CHEROKEE-WOODBURY-DIXON-DAKOTA-YANKTON-CLAY SD-UNION-
1240 PM CDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. A FEW OF THE STRONGEST CELLS COULD PRODUCE SOME HAIL UP
TO THE SIZE OF QUARTERS OR 60 MPH WIND GUSTS LATE THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-022-032-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-050-052>068-101745-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-BUENA VISTA-IDA-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
1240 PM CDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT BUT
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Sep 9, 4:17 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
417 PM CDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             SPRINGFIELD             42.85N 97.89W
09/09/2015  E0.75 INCH       BON HOMME          SD   PUBLIC

            HAIL IS COVERING THE GROUND.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 9, 4:41 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 PM CDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             2 E YANKTON             42.89N 97.35W
09/09/2015  E1.00 INCH       YANKTON            SD   CO-OP OBSERVER

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 9, 4:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
452 PM CDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             4 E LESTERVILLE         43.04N 97.51W
09/09/2015  E1.00 INCH       YANKTON            SD   EMERGENCY MNGR

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 9, 5:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 PM CDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             HARRISBURG              43.43N 96.70W
09/09/2015  E1.00 INCH       LINCOLN            SD   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 9, 5:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 PM CDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             1 S TEA                 43.43N 96.84W
09/09/2015  E1.00 INCH       LINCOLN            SD   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 9, 5:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CDT WED SEP 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             LARCHWOOD               43.46N 96.44W
09/09/2015  E1.50 INCH       LYON               IA   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:41 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola34 min
Sep 9, 5:03 PM CDTSevere Thunderstorm WarningFSDOsceola42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.